Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 18, 2022, 1:44 PM EDT. It took effect at Mar 18, 2022, 8:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 1:44 PM EDT (17:44 UTC)
- In effect from
- Mar 18, 2022, 8:00 PM EDT
- Expired
- Mar 19, 2022, 6:42 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
840 WHUS71 KBUF 181744 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 144 PM EDT Fri Mar 18 2022 LOZ030-042-190300- /O.NEW.KBUF.SC.Y.0036.220319T0000Z-220319T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 144 PM EDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SATURDAY... * WHAT...East to northeast winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The Lower Niagara River and nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 PM this evening to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-190300- /O.NEW.KBUF.SC.Y.0036.220319T0000Z-220319T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 144 PM EDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
3 follow-up statements
031 WHUS71 KBUF 182258 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 658 PM EDT Fri Mar 18 2022 LOZ030-042-190900- /O.CON.KBUF.SC.Y.0036.220319T0000Z-220319T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 658 PM EDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach and Lower Niagara River. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-190900- /O.CON.KBUF.SC.Y.0036.220319T0000Z-220319T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 658 PM EDT Fri Mar 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
878 WHUS71 KBUF 190807 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 407 AM EDT Sat Mar 19 2022 LOZ030-190915- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-220319T1500Z/ Lower Niagara River- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$ LOZ043-190915- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-220319T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LEZ040-041-191615- /O.NEW.KBUF.SC.Y.0037.220319T1800Z-220320T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-191615- /O.NEW.KBUF.SC.Y.0037.220319T1800Z-220320T0900Z/ Upper Niagara River and Buffalo Harbor- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 2 PM this afternoon to 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-191615- /O.NEW.KBUF.SC.Y.0037.220320T0300Z-220320T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 5 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-191615- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-220320T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 407 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...Northeast winds 15 to 25 knots becoming southwest this afternoon and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
982 WHUS71 KBUF 191042 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 642 AM EDT Sat Mar 19 2022 LOZ042-191845- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-220320T1500Z/ /O.EXB.KBUF.SC.Y.0037.220319T2200Z-220320T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 642 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 PM this evening to 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-191845- /O.EXB.KBUF.SC.Y.0037.220320T0300Z-220321T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 642 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 PM this evening to 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-191845- /O.EXT.KBUF.SC.Y.0037.220320T0300Z-220321T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 642 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-191845- /O.CON.KBUF.SC.Y.0037.220319T1800Z-220320T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 642 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-191845- /O.CON.KBUF.SC.Y.0037.220319T1800Z-220320T0900Z/ Upper Niagara River and Buffalo Harbor- 642 AM EDT Sat Mar 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 2 PM this afternoon to 5 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 1:20 PM EDT, 24 minutes earlier.
Area forecast discussion, Mar 18, 1:20 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 120 PM EDT Fri Mar 18 2022 .SYNOPSIS... A cold front across Lake Ontario will push south across our area this afternoon, before stalling out north of the NY/PA line. Other than a few showers early east of Lake Ontario, dry weather will continue today. This feature will bring some additional cloud cover through midday, before thicker clouds overspread the region this afternoon in advance of the next storm system. Unsettled weather then moves in for tonight into the weekend with rain at times through Saturday night, and some lingering rain showers with higher elevation wet snow showers lasting into Sunday. && .NEAR TERM /THROUGH TONIGHT/... Sfc obs indicate weak cold front is slowly pushing south along the south shore of Lake Ontario. A weak wave along the boundary will produce a few showers east of Lake Ontario through early afternoon. Once that wave passes by, expect the front to become enhanced by the lake breeze and surge southward across western and central NY before stalling out north of the NY/PA line late this afternoon. This will result in a bit of extra cloud cover but generally dry weather will prevail resulting in one last rain free day. The main impact of the boundary will be the considerable contrast in temperatures from north to south across the forecast area, especially into the afternoon. Expect highs in the upper 60s to near 70 toward the Pennsylvania border, with readings topping out in the lower to mid 50s near Lake Ontario shore and toward the Saint Lawrence Valley. Nice stretch of dry weather will come to an end tonight as an expansive area of low pressure moves from the mid Mississippi Valley this afternoon, northeastward into southern Michigan by Saturday morning. A fairly expansive precipitation shield will allow rain to move into western NY by later this evening, then northeastward into areas east of the Genesee Valley during the second half of the night. This first slug of rain will be associated with the leading edge of a strong low level jet producing rainfall amounts generally in the one quarter to one third of an inch range, with slightly higher amounts possible over northwestern portions of the forecast area. Pocket of steeper mid-level lapse rates on nose of the H85 supported adding a slight chance of thunder where we had our categorical pops going. Expect a mild night with lows mainly in the mid 40s to low 50s. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... Although there will be periodic rain showers, Saturday does not appear to be a washout. In fact, with the surface low now expected to track across the lakes, Western New York will be in the warm sector with highs in the upper 50s to mid 60s. This is about 20 degrees above normal. The surface low, associated shortwave, and frontal boundary will bring showers which will be more prevalent during the afternoon hours at most locations. Daytime heating and some breaks of sunshine will allow for some instability to develop, which will bring a risk for a few thunderstorms. The best chance for these will be from the Genesee River valley east where the later timing of the shortwave and front will allow for more instability to develop. Forecast wind profiles show limited shear with 850mb winds about 35 kts. Based on this SPC has introduced a marginal risk for severe weather across central New York which clips our forecast area. The main threat would be gusty winds, but hail is also possible. Cooler air will build in behind the surface low Saturday night, with 850mb temperatures dropping to around -4c by daybreak Sunday. There will be some lingering showers Saturday night, which may mix with snow across higher terrain late in the night. A few rain or snow showers will linger into Sunday, along a mid- level trough axis behind the surface low which will be exiting across northern New England. Sunday will be a cooler and blustery day with highs in the 40s. An elongated high pressure ridge will extend between high pressure centered over central Canada and the southeastern states. This will bring fair weather for Sunday night, with lows mainly in the lower 30s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Tuesday an upper level trough will pull away from our region, with moisture displaced to the east, and leaving our region dry. A narrow ridge of high pressure at the surface and aloft will advance across our region Tuesday Night and into Wednesday. This should delay precipitation from the next system until Wednesday midday. There is still a lot of model uncertainty this period, with the evolution of the upper level low over the lower Ohio Valley and how fast it is captured with the main westerlies. Will follow closely to the NBM Wednesday Night through Friday...with the highest PoPs Wednesday Night and into Thursday on the initial wave of moisture not tied to the upper level low. It will be cold enough at the onset of precipitation that some wet snowflakes could mix in Wednesday - Wednesday Night, especially across higher terrain. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Widespread VFR conditions expected through early this evening. Weak cold front will press south into western and central NY today before stalling out north of the NY/PA line, however other than a stray shower across the North Country through midday, dry weather will continue through the day with just some extra clouds owed to the boundary. Mid and upper level cloud decks will be on the increase as we progress through the second half of the day in advance of an area of low pressure poised to start impacting our area tonight. Widespread rain with a slight chance of thunder and associated MVFR/isolated IFR conditions will move into the area by later this evening lasting through the overnight as a large area of low pressure approaches from the southwest. Outlook... Saturday...IFR to MVFR. Rain showers. Sunday...MVFR/IFR in rain/snow showers, improving to VFR in the afternoon. Monday...Mainly VFR. Tuesday...Mainly VFR. && .MARINE... Light breezes and negligible wave action can be expected through mid afternoon, before winds freshen out of the northeast/east-northeast late today into tonight possibly supporting a brief period of SCA conditions on Lake Ontario through daybreak on Saturday. For this weekend, a storm system located over northern Indiana/lower Michigan tonight will move just northwest of the lower Great Lakes region on Saturday bringing much more unsettled weather. Winds will relax some on Saturday before strengthening southwesterlies/westerlies move over the Lakes Saturday night and Sunday supporting the chance for a more prolonged period of SCA conditons. && .HYDROLOGY... High flows expected in the Black River Basin this weekend. Forecast points are likely to reach action stage, but are unlikely to exceed flood stage. Low pressure passing by just to the north is expected to bring between a half inch and an inch of rain to the Black River Basin tonight through Saturday night. Meanwhile high temperatures today and Saturday will rise well into the 50s which will melt snow resulting in run-off. Deep snow pack is limited to higher terrain which makes up roughly half of the basin. This will limit run-off rates. MMEFS ensembles show a high probability that forecast points will reach action stage, but that they are unlikely to exceed flood stage given the current expected QPF. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM NEAR TERM...JLA/JM SHORT TERM...Apffel LONG TERM...Thomas AVIATION...JM MARINE...JLA/JM HYDROLOGY...Apffel
Hazardous weather outlook, Mar 18, 5:21 AM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Fri Mar 18 2022 NYZ001>003-010>012-019-020-085-190930- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Cattaraugus-Southern Erie- 521 AM EDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-190930- Oswego-Jefferson-Lewis- 521 AM EDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The combination of a half inch to an inch of rainfall and run-off from snow melt will cause levels on the Black River and its tributaries to rise Saturday and Sunday. Crests will most likely be around action stage, but there's a small risk for flooding if rainfall amounts are higher than anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-013-014-021-190930- Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 521 AM EDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There's a slight risk that a few thunderstorms will produce strong gusty winds and hail on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-190930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 521 AM EDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-190930- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Fri Mar 18 2022 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.